Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 2, 2003, 4:54 PM CDT for Walthall County, Mississippi. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2003, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 2, 2003, 6:15 PM CDT
- In force
- 81 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Walthall County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1703 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 022155 FFWNEW MSC147-022315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 454 PM CDT WED JUL 2 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 615 PM CDT * AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN AN AREA BOUT 10 MILES WIDE FROM JUST WEST OF SALEM TO TYLERTOWN TO NEAR DEXTER MOVING SOUTHEAST ABOUT 15 MPH. SHOWERS CONTINUE TO FORM TO THE NORTHWEST TO TYLERTOWN AND MOVE SOUTHEAST OVER THE SAME REGION. UP TO 3 INCHES OF RAIN HAS FALLEN IN PORTIONS OF THIS AREA IN THE PAST TWO HOURS. SHERIFFS OFFICE HAS REPORTED WATER OVER HIGHWAY 583 JUST NORTHWEST OF TYLERTOWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:25 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 2, 2:25 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 225 PM CDT WED JUL 2 2003 WILL MAKE ONLY MINOR CHANGES TO PREVIOUS PACKAGE. CONVECTION CONTINUES TO FIRE ALONG AN OLD BOUNDARY ALONG THE COAST. THE ATMOSPHERE REMAINS MOIST ALOFT AND NEAR THE SURFACE. MODELS INDICATE INCREASING MOISTURE ALOFT AS THE BERMUDA RIDGE BUILDS WEST ACROSS THE GULF COAST BRINGING BRINGING INCREASING GULF MOISTURE ONSHORE. AT THE 500 MILLIBAR LEVEL A RIDGE ACROSS THE SOUTHERN U.S. WILL KEEP THE FLOW WEAK. MCB 72/90/72/89 2435 BTR 73/90/74/88 2435 MSY 76/89/76/89 3545 GPT 75/88/75/87 3545 .NEW...NONE LA...NONE. MS...NONE. 23
Hazardous weather outlook, Jul 2, 11:30 AM CDT, 5 hours 24 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT WED JUL 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND BE SCATTERED TO NUMEROUS LOUISIANA AND COASTAL MISSISSIPPI WHERE SHOWERS AND THUNDERSTORMS BECOME MORE LIKELY. RAINFALL MAY BE HEAVY AT TIMES AROUND THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN... A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 23
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.